Identifying the Risk of Infusion Reactions

The NCL has just launched a new Technical Service to assess the potential for infusion reactions. Systemic administration of nanomedicines (and other therapies) have the potential to cause infusion reactions in patients, which often delays or halts their clinical translation. These reactions can manifest as fevers, chills, rigors, rashes, chest or back pain, or difficulty breathing, and, in rare instances, they can be fatal. Identifying the risk of infusion reactions early in the drug development process can help mitigate potential safety concerns once the product reaches clinical trials, saving developers both time and money—and saving patients from potentially dangerous complications.

The service includes three in vitro assays that, when analyzed together, can be indicative of infusion reactions. The three assays are: platelet aggregation, complement activation, and inflammatory cytokine expression. Each assay addresses one of the mechanisms currently known to trigger infusion reactions, and together, they offer a useful and comprehensive package that can help investigators understand the potential risk. Read the full story here.

Download a printable brochure with additional details. More information on NCL’s technical services can be found here.